MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 13.6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 13.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180813
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone is not available / reported.[conclusion]: the healthcare professional reported during an endovascular embolization procedure, the physician attempted to deploy an 8mm x 13.6cm micrusframe 18 coil (mfr180813 / k10699), but the coil would not detach.Multiple attempts were made and the staff believes that the enpower detachment control box (dcb2000500) is not functioning correctly.The physician had to remove the coil from the patient and switched to stryker coils.There was no delay reported.The complaint coil was successfully removed from the patient and the replacement stryker coil was used.The procedure was successfully completed.There was no negative patient outcome as a result of the reported issue.On 06-oct-2022, additional information was received.The information indicated that the coil embolization procedure was targeting an anterior communicating artery (acom) aneurysm.The coil was not stretched when it was removed; it was still attached to the delivery system when it was removed from the patient.A pre-deployment check was performed.The fault light was not seen during the case.Upon pressing the power button, all the lights did illuminate and the green system ready light did illuminate.It was not known if the detachment light illuminate and the audible signal beep was heard.All connections fit without the application of force.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (k10699) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during an endovascular embolization procedure, the physician attempted to deploy an 8mm x 13.6cm micrusframe 18 coil (mfr180813 / k10699), but the coil would not detach.Multiple attempts were made and the staff believes that the enpower detachment control box (dcb2000500) is not functioning correctly.The physician had to remove the coil from the patient and switched to stryker coils.There was no delay reported.The complaint coil was successfully removed from the patient and the replacement stryker coil was used.The procedure was successfully completed.There was no negative patient outcome as a result of the reported issue.On 06-oct-2022, additional information was received.The information indicated that the coil embolization procedure was targeting an anterior communicating artery (acom) aneurysm.The coil was not stretched when it was removed; it was still attached to the delivery system when it was removed from the patient.A pre-deployment check was performed.The fault light was not seen during the case.Upon pressing the power button, all the lights did illuminate and the green system ready light did illuminate.It was not known if the detachment light illuminate and the audible signal beep was heard.All connections fit without the application of force.

Brand Name
MICRUSFRAME18 8MM X 13.6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15625932
Report Number3008114965-2022-00642
Device Sequence Number6184196
Product Code KRD
UDI-Device Identifier10886704078050
UDI-Public10886704078050
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberMFR180813
Device Catalogue NumberMFR180813
Device Lot NumberK10699
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2
Patient SexUnknown